Tinnitus Due to Anxiety

Discussion in 'Support' started by Thomas Owen, Mar 9, 2016.

tinnitus forum
    1. Thomas Owen

      Thomas Owen Member

      Tinnitus Since:
      November 2015
      Cause of Tinnitus:
      Anxiety
      Hi everyone,



      About 4 months ago, out of nowhere i heard a slight ringing in my ears, no more than after a night out. I do not go out to loud clubs very often, and my hearing is perfect. However, for the last few months when ever it is silent I can hear this ringing and it really panicks me. It's worst at night. Just before my tinnitus I was diagnosed with a temporary anxiety disorder and have been taking medication for about 6 months. Does anyone think this has anything to do with it, and as time passes maybe get better? It is really starting to scare me, as there is no way I can live like this forever. I don't understand where this has come from and what I can do to stop it. Any advice from anyone who has been in this position, you know how valuable positive words can be. Please, any advice would be amazing.



      Thanks Tom
       
    2. billie48
      Sunshine

      billie48 Member Benefactor Hall of Fame Ambassador Team Research

      Location:
      Vancouver, Canada
      Tinnitus Since:
      03/2009
      Welcome Tom to the forum. We know there are probable causes of T, but it is not always easy to pin point down to the exact cause unless for those whose ears start ringing right after a gig or a loud noise exposure. Anxiety and medications are known to cause T for some people but not all people. So it is probable that stress from anxiety or strong emotions such as deep grief, or side effect of the medication you took can cause it. Have you checked if your medication has stated side effect of tinnitus?

      If you are finding too much negative energy spent in finding the cause of T, it may be not worth your time to be so worried about it. What may end up is that we worry too much and tip-toe around possible things or events which may aggravate T. This will give too much attention to T and bring it to the forefront of our brain for monitoring and that is bad for T habituation. Try to stay positive and calm as humanly as you can. Give it some Time. You may want to read as many success stories as you can to help you feel better about your prospect of getting better over time. Here are some which may help:
      http://www.tinnitustalk.com/threads...w-i-recovered-from-tinnitus-hyperacusis.3148/

      The most read success story ‘Back to Silence’ with a simple effective strategy by IWLM:
      http://www.tinnitustalk.com/threads/back-to-silence.7172


      And this is where T gets its victims very time - trying to project a catastrophic future based on the worst time of suffering at the initial stage. I made the mistake a few years back, with ultra high pitch T and severe H and projecting a catastrophic future. I suffered hell with relentless panic attacks, depression and sleeplessness, plus having suicide ideations. When the brain thinks there is no way out, these extreme emotions will come out. But I have since learned that this 'catastrophic thinking' is a cognitive distortions as they say in CBT. I stopped thinking this way and replace it with more positive and realistic thinking. The result is night and day and I have since recovered my former life and I now live a normal and absolutely enjoyable life. I hope you will too. Take care & God bless.
       
      • Helpful Helpful x 1
    3. linearb
      Psychedelic

      linearb Member Hall of Fame

      Location:
      East Coast USA
      Tinnitus Since:
      1998
      What medication are you taking?
       
    4. Thomas Owen

      Thomas Owen Member

      Tinnitus Since:
      November 2015
      Cause of Tinnitus:
      Anxiety
      Escitalopram and Risperidone
       
    5. Poyraz

      Poyraz Member

      Tinnitus Since:
      February 2016
      Cause of Tinnitus:
      Benzos, Stress, Anxiety, Loud Music, Jaw Problems. Who knows
      @Thomas Owen Hi!
      We are exactly the same except I have already some doubt in possible ETD I got. My tinnitus came out of nowhere when I quited my medication which I was taking for my anxiety disorder and insomnia. I used to have anxiety disorder for the last six years but T never happened before. So I wonder if they are related
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.